Alert archive / Arizona / Flash Flood Warnings in 1999
Flash Flood Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 11, 1999, 1:28 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 11, 1999, 1:28 PM MST (20:28 UTC)
- Expired
- Jul 11, 1999, 4:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mohave County, AZ
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KVEF 112030 FFWLAS AZC015-112330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 128 PM MST SUN JUL 11 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES THE FOLLOWING LOCATIONS...CHLORIDE...GOLDEN VALLEY * UNTIL 430 PM MST * AT 128 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN 7 MILES NORTHWEST OF CHLORIDE...STATIONARY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF WASHES AND NARROW CANYONS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATTER COVERS THE ROADWAY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. LAT...LON 3505 11437 3510 11413 3594 11417 3581 11470 SKRBAC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 9:30 AM MST, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 11, 9:30 AM MST, 3 hours 58 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
930 AM PDT SUN JUL 11 1999
SYNOPSIS...A VERY MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE
REGION THROUGH MONDAY. THIS WILL RESULT IN A CONTINUED THREAT FOR
MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS WILL
CONTAIN HEAVY RAINFALL. DAYTIME TEMPERATURES WILL REMAIN BELOW
NORMAL.
DISCUSSION...AIRMASS STILL VERY MOIST WITH PRECIPITABLE WATER AROUND
1.5 INCHES MANY AREAS. A LITTLE MORE UNSTABLE WITH MORE CAPE ON DRA
SOUNDING AS WARMING TOOK PLACE BELOW ROUGHLY 700 MB VERSUS SATURDAY.
WEAK CONVERGENCE ZONE SEEN THIS MORNING WITH SOME DIFFLUENCE ALOFT.
BASED ON THIS INFO...FLASH FLOOD WATCH AND FORECAST IN GENERAL LOOK
GOOD. HOWEVER...EARLY LOOKS AT MODEL DATA INDICATE LOW LEVEL
CONVERGENCE AND UPPER LEVEL DIVERGENCE BOTH DIMINISHING BY 00Z. ALSO
CONVECTIVELY INDUCED VORT MAX SEEN OVER SOUTHERN AZ PROGGED TO MOVE
NORTH INTO SOUTHERN MOHAVE COUNTY. THIS AREA WILL LIKELY BE AN
INHIBITING FACTOR IN REALITY...SIMILAR TO THE VORT MAX OVER INYO
COUNTY YESTERDAY WHERE AIRMASS WAS ACTUALLY COOL AND RELATIVELY
STABLE. THIS LEADS ME TO BELIEVE THAT FLASH FLOOD THREAT MAY NOT BE
QUITE AS STRONG AS WAS THOUGHT EARLIER. ANOTHER HOWEVER...ETA PROGS
700 MB WINDS TO INCREASE TO 20 KNOTS OVER CLARK COUNTY WHICH WOULD
HELP MOVE STORMS OFF MOUNTAINS AND KEEP WIDESPREAD THREAT OF FLASH
FLOODING A DEFINITE CONCERN. THE NGM ONLY INCREASES THIS FLOW TO 10
TO 15 KNOTS. BOTTOM LINE IS ENOUGH OF A THREAT TO LEAVE WATCH IN
PLACE. TEMPS WILL BE A TOUGH CALL AS TEMPS COULD WARM NICELY WITH
ENOUGH BREAKS IN THE CLOUDS. LOOKS LIKE MORE BREAKS SHOWING UP NOW SO
WILL LEAVE FORECAST TEMPS ALONE FOR NOW. NO UPDATES PLANNED AT THIS
TIME. JMH
.LAS...A FLASH FLOOD WATCH CONTINUES FOR NW AZ AND PORTIONS OF SRN NV
AND ERN CA DESERTS FROM 10 AM PDT (17Z) UNTIL 9 PM PDT (04Z).
REFER TO THE FLASH FLOOD WATCH STATEMENT FOR DETAILS.The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:44 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.